MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC TIBIA PS MOD INSRT SZ 4 15MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, on (b)(6) 2013, patient underwent bilateral total knee replacement surgeries.During the surgery, patient's surgeon replaced both knees with optetrak logic knees, including optetrak logic tibial inserts.In (b)(6) 2022, after experiencing knee and leg pain that necessitated frequent rest, ice, and use of a cane, patient received a letter from her surgeon advising her that her exactech knee replacements had been recalled.In (b)(6) 2022, patient's right knee pain became considerably worse, as she was unable to take more than a couple of steps without sharp, shooting pain.She required a walker to take even a few short steps.Patient¿s pain progressed to where she was no longer able to drive, do tasks around the house, or work at the business she owns.Indeed, patient¿s family hired caregivers had to provide round the clock care.Patient consulted with an orthopedic surgeon in (b)(6) 2022.X-rays performed as a part of patient¿s evaluation of her right knee revealed a large area of bone loss (osteolysis) underneath the tibial tray of her optetrak logic knee and potential osteolysis in the femur as well.Given her pain and the surgeon¿s findings, patient decided to have a revision surgery to remove the optetrak logic knee and replace it with another device.On (b)(6) 2022, patient underwent a revision surgery of her right knee.During the procedure, patient¿s surgeon found significant amounts of osteolysis to both patient¿s femur and tibia and extensive synovitis (inflammation of the connective tissue that lines the joint).Indeed, the surgeon had to remove all of the soft tissue that was inside the area with bone loss.The surgeon also noted that the exactech polyethylene liner showed ¿extensive wear.¿ due to the amount of bone and tissue loss that patient sustained, her recovery has been very slow.As of the date of this complaint, she remains in a full leg brace and unable to walk without a walker.She is still unable to drive and largely has been confined to her house.
 
Additional Manufacturer Narrative
Concomitant products: logic femoral ps cem right sz 4 (cat# 02-010-01-0340 (b)(4)); lgc tibial fit tray cem sz 4f / 3t (cat# 02-012-45-4030 (b)(4)); three peg patella 32mm (cat# 200-02-32 (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and insufficient bonds between the implants and the bones which led to aseptic (non-infected) loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16373081
Report Number1038671-2023-00156
Device Sequence Number17869582
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2017
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 4 15MM
Device Catalogue Number02-012-35-4015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer10/27/2023
05/15/2026
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date11/09/2023
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale